MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4) device history record review (dhr): reviewed the device history record and no abnormalities found during in- process and final control inspection.Investigation results: received 1 used contaminated cannula hub of introcan safety pur 22g, 0.9x25mm-ap without packaging.Capillary hub was not returned for investigation.The safety clip was in an engaged position.The returned sample was examined under a smartscope.No damages were observed on the safety clip and crimp area on the cannula.The safety clip was not deformed.No abnormality found in crimping area.Simulation for clip function: pushed back the safety clip to the cannula hub.Inserted the returned sample with a fresh capillary hub of g22 to simulate the clip function.After withdrawal, the safety clip was activated and able to cover cannula tip.Conclusion: the returned sample was tested and not abnormality observed.Dhr reviewed showed no deviation and the complaint batch passed clip functional test and visual inspection.Complaint is not confirmed.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in japan: needlestick injury (safety clip failure).
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4251628-03, which is not sold in the united states, however a similar item number, 4251628-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4251628-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7629321
Report Number9610825-2018-00113
Device Sequence Number2155296
Product Code FOZ
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)211101(10)16M16G8362
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
Report Date (Section F) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberN/A
Device Catalogue Number4251628-03
Device Lot Number16M16G8362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/21/2018
Event Location Hospital
Date Report to Manufacturer07/02/2019
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/02/2019